New swelling 4 months after injectables. Any suggestions?

I had juvaderm fillers injected into my cheekbone area and lips 5 moths ago. After this procedure I experienced very little swelling or discomfort. Recently I have been feeling nauseous, have been running a slight temperate which has resulted in a couple of days off work. On the second day I woke up with massive swelling and tenderness on my cheeks and bottom lip. I'm wondering if my immune system in dealing with a suspected virus is now reacting to my injectibles? What should I do?

Doctor Answers 4

Swelling and side effects of Juvederm

I would definitely return to your treating physician since it is possible that it is an infection in the area. Please keep us posted.  Best, Dr. Green

Filler Complications, Please Seek Immediate Help

I suggest injection with 5fu/steroids if the hyaluronidase is not working. You need to have this evaluated by an expert. Best, Dr. Emer.

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 167 reviews

Late swelling after Juvederm

You should see your specialist doctor who injected Juvederm in the first place. It maybe an early sign of biofilm infection. 

Hard to tell without a really good history and clinical examination. Latent infections following HA fillers like Juvederm are rare, however every injector should know how to manage these complications should they arise. 

Kind regards
Dr Davin Lim
Laser Dermatologist
Brisbane, Australia. 

Davin Lim, MBBS, FACD
Brisbane Dermatologist
4.7 out of 5 stars 62 reviews

Delayed infection following Juvederm

You should revisit the doctor who did the injection for an evaluation as there may be late infection.

Best
Dr Karamanoukian

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.